Risperidone to Abilify, making the switch

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

schizoflux1
New Member


Date Joined Sep 2007
Total Posts : 6
   Posted 9/22/2007 8:23 AM (GMT -7)   
Hi,

I have bi-polar, but I also have schizophrenic symptoms a disease known as schizoaffective. I take 2400mg lithium. I took risperidone as an anti-psychotic, I gained 40lbs due to it's side effect of an uncontrollable appetite. I switched to abilify and now is my 5th day on 10mg. I've had 8 hours of sleep in 5 days while on abilify. How long does this insomnia last? Abilify positively speaking is great, low appetite, more energy it seems. But I need to know when the insomnia caused from this drug subsides. I want to stay on this drug. Is it worth switching back to risperidone and face the weight gain but having the ability to sleep? Or is it worth just waiting out the side effects from abilify since I heard they go away? Also how much longer until they go away?

best regards

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 9/22/2007 8:52 AM (GMT -7)   

I've been on Abilify for several months and also had sleep issues when beginning it and again recently when my pdoc doubled my dose. 

While my pdoc suggested taking it at bedtime as it could be sedating, it has never sedated me in any way and I had to switch it to mornings.  I still had a couple of weeks where I slept almost not at all, but that does pass in time.  I found that Seroquel helped me immensely.  I don't know if you take anything for sleep but that may be something you could discuss with you doc.  I take a very small dose, (25mg) and it is quite effective.

This will pass, hang in there, I've found that Abilify is one of the few meds that works for me and as an added bonus, I've lost 38 pounds.  Back to my old weight.  I"m not sure if that was all the abilify or if the wellbutrin played a role in that as well though.


Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 


schizoflux1
New Member


Date Joined Sep 2007
Total Posts : 6
   Posted 9/22/2007 9:09 AM (GMT -7)   
Hi Ellie and thank you for your reply. Is seroquel ok to take with other anti-psychotics, isn't seroquel an anti-psychotic? Or is it just for sleep? Congratulations with the weight loss.

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 9/23/2007 12:38 PM (GMT -7)   
It is an antipsychotic, but my pdoc says that in that low a dose, (I know people that take 4 and 5 hundred mgs) it's of no consequence. I was very hesitant to take it just for that reason, but now that I have, I must say that I love my seroquel. I haven't slept this well, or felt this good in a very long time.
Good judgement comes from experience and alot of that comes from bad judgement.
 
You just have to accept that some days you're the pigeon, and some days you're the statue. 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:27 AM (GMT -7)
There are a total of 2,732,865 posts in 301,064 threads.
View Active Threads


Who's Online
This forum has 151217 registered members. Please welcome our newest member, antknight.
197 Guest(s), 4 Registered Member(s) are currently online.  Details
Nick_69, Albannach, docktahkay, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer